Skip to main content Skip to navigation

Professor John Smillie



John Smillie

Professor of Mathematics

Office: B1.21
Phone: +44 (0)24 76523490
Email: J dot Smillie at warwick dot ac dot uk


Teaching Responsibilities 2020/21:

Term 1: MA359 Measure Theory

Research Interests:
Translation surfaces and complex dynamics in higher dimensions

Selected recent publications:

John Smillie and Barak Weiss, Finiteness results for flat surfaces: large cusps and short geodesics. Commentarii Mathematici Helvetici, 85(2), (2010), 313–336.

Yutaka Ishii, John Smillie, Homotopy shadowing. American Journal of Mathematics, 132(4), (2010), 987-1029.

John Smillie, Barak Weiss, Characterizations of lattice surfaces. Inventiones mathematicae, 180(3), (2010), 535-557.

John Smillie, Corinna Ulcigrai, Beyond Sturmian sequences: coding linear trajectories in the regular octagon. Proc. London Math. Soc. 102(2), (2011), 291-340.